Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Hit toe, became hard, purpled, painful. How can i treat it at home?

Hi Dr. Today, I hit my toe very hard and it has become progressively more bruised, stiff, and painful. After about 8 hours, it is now purple at the top of my toe (under the toenail) and turning blue/grey towards the bottom of the toe. It s very stiff and painful to touch or walk on. Do I need to go to the emergency room, or do you think I can treat it at home? Thank you!
Asked On : Thu, 28 Feb 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response
Hi ! Most likely you have developed a hematoma (collection of blood) under your nail.This usually though painful is a self limiting condition. If it increases your discomfort more, then you may visit your family physician, who may advise some anti inflammatory drugs for you and also an antibiotic if need be on physical inspection of the wound. He may also advise you for a shot of tetanus toxoid injection, if you did not have one earlier.
Wishing you an early recovery.
Answered: Sat, 8 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor